Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 705, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 22, 2011, 5:12 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 5:12 PM CDT (22:12 UTC)
- Expired
- Aug 22, 2011, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2183 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS54 KMEG 222212
SVRMEG
ARC075-121-222245-
/O.NEW.KMEG.SV.W.0705.110822T2212Z-110822T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
512 PM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 545 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAVENDEN...
OR 16 MILES NORTHWEST OF BLACK ROCK...AND MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN LAWRENCE AND WESTERN RANDOLPH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9140 3650 9100 3616 9100 3615 9136
3623 9136 3625 9133 3625 9126 3637 9128
3639 9132 3642 9132 3643 9136 3646 9136
3648 9141
TIME...MOT...LOC 2212Z 264DEG 13KT 3628 9129
$$2 follow-up statements
786
WWUS54 KMEG 222224
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
524 PM CDT MON AUG 22 2011
ARC075-121-222245-
/O.CON.KMEG.SV.W.0705.000000T0000Z-110822T2245Z/
LAWRENCE AR-RANDOLPH AR-
524 PM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAVENDEN SPRINGS...OR 16 MILES WEST OF POCAHONTAS...MOVING NORTHEAST
AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELM STORE...
WARM SPRINGS...INGRAM...HAMIL...BIRDELL AND SHARUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9140 3650 9100 3616 9100 3615 9136
3623 9136 3625 9133 3625 9126 3637 9128
3639 9132 3642 9132 3643 9136 3646 9136
3648 9141
TIME...MOT...LOC 2225Z 229DEG 22KT 3634 9122
$$948
WWUS54 KMEG 222242
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT MON AUG 22 2011
ARC075-121-222252-
/O.EXP.KMEG.SV.W.0705.000000T0000Z-110822T2245Z/
LAWRENCE AR-RANDOLPH AR-
542 PM CDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RANDOLPH AND
NORTHWESTERN LAWRENCE COUNTIES WILL EXPIRE AT 545 PM CDT...
AT 542 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3650 9140 3650 9100 3616 9100 3615 9136
3623 9136 3625 9133 3625 9126 3637 9128
3639 9132 3642 9132 3643 9136 3646 9136
3648 9141
TIME...MOT...LOC 2242Z 229DEG 22KT 3641 9112
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:37 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 22, 2:37 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT MON AUG 22 2011
.DISCUSSION...
CURRENTLY...A STRONG UPPER LEVEL RIDGE PREVAILS ACROSS THE
SOUTHERN PLAINS AND TEXAS WITH WEAK NORTHWEST FLOW ACROSS THE
MIDSOUTH. WEAK HIGH PRESSURE IS ALSO BUILDING OVER THE OHIO
VALLEY AND THE MIDSOUTH. AS A RESULT...DRIER AIR IS SLOWLY FILTERING
IN AND MIXING DOWN ON NORTH/NORTHEAST WINDS AND SURFACE DEWPOINTS
HAVE SLOWLY STARTED TO FALL. MEANWHILE TEMPS HAVE CLIMBED INTO THE
LOWER TO MID 90S. HEAT INDEX VALUES IN THE ADVISORY AREA HAVE
REACHED 105 DEGREES AND THE MEMPHIS METRO AREA HAS BEEN FLIRTING
WITH THAT NUMBER. ALSO...A FEW SHOWERS AND THUNDERSTORMS HAVE
POPPED UP DUE TO SURFACE HEATING.
TONIGHT...EXPECT ANY SHOWERS AND THUNDERSTORMS TO DISSIPATE
QUICKLY WITH THE LOSS OF HEATING. OVERNIGHT HOURS SHOULD BE QUIET
WITH SOME MID/HIGH CLOUDS MOVING IN FROM THE NORTHWEST. FOG WILL
BE LESS PREVALENT OVERNIGHT AS DRIER AIR CONTINUES TO PUSH IN FROM
THE NORTHEAST. TEMPS WILL RANGE FROM THE MID 60S ALONG THE TN
RIVER TO MID 70S AT MEMPHIS INTERNATIONAL.
TUESDAY AND TUESDAY NIGHT...THE 12Z NAM IS PICKING UP ON A WEAK UPPER
LEVEL DISTURBANCE MOVING INTO EASTERN ARKANSAS ON WEAK NORTHWEST
FLOW ALOFT. HESITANT TO TOTALLY IGNORE IT SO ADDED SLIGHT CHANCE
POPS WEST OF THE RIVER. OTHERWISE WEAK HIGH PRESSURE WILL PREVAIL
AND IT SHOULD BE A LITTLE MORE COMFORTABLE WITH LOWER HUMIDITIES
OVER MOST OF THE AREA. TEMPS WILL BE SLIGHTLY ABOVE NORMAL IN THE
LOWER AND MID 90S.
WEDNESDAY...SURFACE HIGH PRESSURE MOVES EAST AND SOUTHWEST SURFACE
FLOW REDEVELOPS. MEANWHILE UPPER RIDGING NUDGES A LITTLE EAST OVER
THE MIDSOUTH. 925 MB TEMPS WILL CLIMB TO BETWEEN 28-30C. AS A
RESULT IT SHOULD BE A VERY WARM DAY WITH HIGHS IN THE MID AND
UPPER 90S. THE HIGHER DEWPOINTS ACROSS EASTERN ARKANSAS COULD
PRODUCE HEAT INDEX VALUES ABOVE ADVISORY CRITERIA. THE AIRMASS
SHOULD BE CAPPED SO KEPT THE FORECAST DRY.
WEDNESDAY NIGHT AND THURSDAY...LIGHT SOUTH WINDS COMBINED WITH INCREASING
HUMIDITIES WILL RESULT IN MILD TEMPS WEDNESDAY NIGHT WITH LOWS
MOSTLY IN THE 70S. A COLD FRONT WILL PUSH THROUGH THE AREA
LATE WEDNESDAY NIGHT AND THURSDAY SO CONTINUED WITH SMALL POPS FOR
NOW. TEMPS WILL BE VERY WARM AHEAD OF THE FRONT THURSDAY...ESPECIALLY
ACROSS NORTH MISSISSIPPI...WHERE 925MB TEMPS CLIMB ABOVE 30C.
FRIDAY THROUGH MONDAY...IF HURRICANE IRENE FOLLOWS THE EXPECTED
TRACK THEN CONDITIONS SHOULD BE RAIN FREE AND MILD ACROSS THE MID
SOUTH WITH NEAR NORMAL TEMPERATURES. BY MONDAY ANOTHER FRONT MAY
APPROACH THE AREA SO INTRODUCED A SMALL POP.
SJM
&&
.AVIATION...
18Z TAF SET
ISOLATED SHOWERS AND STORMS ARE EXPECTED IN THE SHORT TERM TO
DEVELOP ALONG AND WEST OF THE MISSISSIPPI THROUGH THE AFTERNOON HOURS.
THUS HAVE PLACED A CB LAYER IN AT KJBR AND KMEM. TONIGHT
MODERATELY CONFIDENT THAT BROKEN HIGH CLOUDS WILL ONLY ALLOW FOR
TEMPO MVFR VISIBILITIES AT KTUP...KJBR AND KMKL NEAR SUNRISE.
WINDS THIS PERIOD WILL BE NORTHEAST EARLY...BECOMING MORE
SOUTHEAST OR SOUTHERLY LATE.
A WEAK DISTURBANCE WILL DRIFT INTO EASTERN ARKANSAS TUESDAY
MORNING...BRINGING ANOTHER THREAT OF STORMS...SO PLACED A SECOND
CB LAYER IN AT KJBR AND KMEM...WITH KMKL AND KTUP SEEING CLOSER
ACTIVITY JUST BEYOND THIS TAF SET.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 94 74 98 / 10 10 10 10
MKL 66 93 65 96 / 10 10 10 10
JBR 72 93 71 97 / 10 20 10 10
TUP 71 95 69 97 / 10 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LEE AR-PHILLIPS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR COAHOMA-PANOLA-
QUITMAN-TALLAHATCHIE-TUNICA-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, Aug 22, 2:42 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CDT MON AUG 22 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 242 PM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY CONTINUES UNTIL EARLY EVENING FOR PORTIONS OF EAST-CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. HEAT INDEX READINGS BETWEEN 105 AND 107 DEGREES ARE EXPECTED IN THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF EASTERN ARKANSAS ON WEDNESDAY FOR HEAT INDEX VALUES ABOVE 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Aug 22, 3:30 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON AUG 22 2011
ARZ008-017-018-222100-
GREENE AR-LAWRENCE AR-RANDOLPH AR-
330 PM CDT MON AUG 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER IMBODEN AT 330 PM CDT...MOVING
SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK AND
WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3625 9134 3625 9131 3625 9127 3630 9126
3623 9074 3596 9084 3596 9086 3592 9086
3602 9134
TIME...MOT...LOC 2030Z 317DEG 17KT 3616 9118Special weather statement, Aug 22, 3:54 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT MON AUG 22 2011
ARZ017-222130-
LAWRENCE AR-
354 PM CDT MON AUG 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF ANNIEVILLE AT 354 PM
CDT...MOVING SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE COUNTY...INCLUDING LOCATIONS NEAR BLACK ROCK...
HOXIE...LAKE CHARLES STATE PARK AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3606 9135 3623 9136 3623 9135 3612 9108
3604 9088 3588 9104 3588 9135 3589 9137
3593 9137
TIME...MOT...LOC 2054Z 030DEG 15KT 3611 9131Special weather statement, Aug 22, 4:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT MON AUG 22 2011
ARZ008-017-018-026-222200-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
433 PM CDT MON AUG 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
EXTREME SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHWEST OF STRAWBERRY AT 434 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH COUNTIES...
INCLUDING LOCATIONS NEAR BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK
AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3623 9136 3625 9133 3625 9127 3626 9126
3613 9079 3570 9090 3572 9105 3588 9104
3588 9135 3589 9137
TIME...MOT...LOC 2134Z 290DEG 21KT 3602 9136The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:51 AM CDT | Heat Advisory | MEG | Lee, Phillips | 16 hr |
| Aug 22, 3:30 PM CDT | Special Weather Statement | MEG | Lawrence | 30 min |
| Aug 22, 3:54 PM CDT | Special Weather Statement | MEG | Lawrence | 36 min |
| Aug 22, 4:33 PM CDT | Special Weather Statement | MEG | Lawrence | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.